I had a scope 2 weeks ago and I have pouchitis. In the past, I have been prescribed 250mg of flagyl 2 times a day that had a coating on the pill. This time I was prescribed 500mg 3 times a day that starts to dissolve as soon as I put it in my mouth which taste terrible by the way.. Not very long after taking the 500mg, I get a weird feeling in my head. I never had that feeling with the 250 mg. Has anyone else ever had a strange feeling after taking flagyl?

Original Post

Flagyl is not to be swished around the mouth and savored like wine. You guys need to power swallow it with copious amounts of liquid. You will only have a metallic taste if you let it linger on your tongue. There are certain things in life you have to get out of your mouth and down your throat FAST and flagyl is one such substance. Magnesium Citrate is another. I have no problem with it if I power chug it. It’s all mental- mind over matter!

The other systemic side effects of flagyl are quite common unfortunately, although I have never experienced them.

Last edited by CTBarrister

CT, I never let it sit on my tounge and I always have a metallic taste when on flygal and Cipro, even for days after stopping. I do agree that you should not let it sit in your mouth and swallowing much quicker is recommended. I can't comment on the headache though. Also I have never been on 3 500mg flygal before, usually 1 twice daily.

I had just replied to another post on Flagyl side effects.  If the lower dosage was effective for you, talk to your doctor about going back to that.  Also, while Flagyl is very effective, it does seem to come with more side effects than other antibiotics.  There are plenty of other antibiotics that work for pouchitis that you could try (Augmentin, Cipro, Xifaxan, etc) that may have less sides effects. 

Add Reply

Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×
Link copied to your clipboard.
×